Alert archive / Colorado / Winter Storm Warnings in 2010
Winter Storm Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Apr 6, 2010, 1:34 PM MDT for 9 counties in Colorado. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 1:34 PM MDT (19:34 UTC)
- Expired
- Apr 7, 2010, 7:26 AM MDT
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 6, 4:00 AM MDT, 9 hours 34 minutes earlier.
Area forecast discussion, Apr 6, 4:00 AM MDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT TUE APR 6 2010 .SHORT TERM...EARLY MORNING UPSLOPE COUPLED WITH A STG JETSTREAM OVHD IS THROWING A MONKEY WRENCH INTO THE MDLS THIS MORNING. HARD TO PICK ONE SPECIFIC MODEL TO BASE THE FCST ON TODAY. IN ANY EVENT...IT LOOKS LIKE THE BANDED RAIN SHOWERS THAT DEVELOP OVER THE URBAN CORRIDOR AND NORTHEAST PLAINS WILL DIE DOWN AFTER 12Z. GUSTY WESTERLY DOWNSLOPE WINDS ARE PROGGED TO DEVELOP LATE THIS MORNING. THE UPPER LOW OVER SWRN WY IS EXPECTED TO REACH THE NEBRASKA PANHANDLE BY 00Z WED...THEN SERN NEBRASKA BY 12Z WEDNESDAY. ONCE DOWNLOPE KICKS IN ALONG THE FRONT RANGE THIS MORNING...SUSPECT ONLY A SLIGHT CHANCE OF RAIN SHOWERS THROUGH 00Z. BEST CHC OF PCPN TODAY WILL BE ALG THE NRN BORDER IN THE VICINITY OF THE UPPER LOW. WEAK QG ASCENT WILL BE IN THIS AREA THROUGH THE PERIOD. BY TNGT THE FLOW ALOFT IS EXPECTED TO BECOME NORTHERLY. A SURGE OF HIGH PRESSURE TONIGHT MAY BE ENUF FOR INCREASE PCPN OVERNIGHT. NNWLY WINDS AT THE SFC HOWEVER WILL ALLOW THE BEST CHC OF SNOW TO OCCUR SOUTH AND EAST OF DENVER. WL GO WITH 1 TO 2 INCHES THERE MAINLY AFTER MIDNIGHT... MOST OF THE SNOW WILL BE OVER GRASSY SURFACES. IN THE MOUNTAINS... BANDS OF HEAVIER SNOW THIS MORNING ASSOCIATED WITH THE JET. ONCE THE TROF AXIS SHIFTS EAST...THEN INSTBY AND OROGRAPHICS WL KICK IN. WL CONTINUE WITH THE WINTER WEATHER ADVSY THRU MIDNIGHT. .LONG TERM...UPPER LEVEL LOW WILL BE OVER THE CENTRAL PLAINS WEDNESDAY WITH A NORTHERLY FLOW OVER THE EASTERN HALF OF COLORADO. MAY SEE SOME LINGERING SNOW SHOWERS WEDNESDAY...MAINLY DURING THE MORNING HOURS. TEMPERATURES WILL BE COOL WEDNESDAY WITH THE FRONT RANGE AND PLAINS STRUGGLING TO REACH 50 DEGREES. EXPECT SOME GUSTY NORTHERLY WINDS OVER THE EASTERN PLAINS BEHIND THE EXITING SYSTEM WEDNESDAY...PRIMARILY IN THE MORNING HOURS. WILL KEEP WEDNESDAY NIGHT DRY EVEN THOUGH THE GFS SHOWS A LITTLE LIGHT PRECIPITATION OVER THE PLAINS. THIS IS DUE TO A WEAK SHORT MOVING OVER THE AREA THAT IS EMBEDDED IN THE NORTH-NORTHWEST FLOW ALOFT. AIRMASS SHOULD BE TOO DRY...PLUS THE GFS IS THE ONLY MODELS SHOWING THIS. WARMING TREND TO BEGIN THURSDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE GREAT BASIN AND CENTRAL ROCKIES. THE RIDGE FLATTENS FRIDAY AND THROUGH THE WEEKEND. HOWEVER...WARM AND DRY CONDITIONS WILL PREVAIL THROUGH THE WEEKEND UNDER A SOUTHWESTERLY FLOW ALOFT. FLOW ALOFT ON MONDAY WILL TURN MORE SOUTHERLY AS AN UPPER LEVEL TROUGH MOVES ONTO THE SOUTHERN CALIFORNIA COAST. WARMED TEMPERATURES FOR THIS AND WILL LEAVE POPS IN THE FORECAST. STILL A GOOD AMOUNT OF UNCERTAINTY ON HOW THIS SYSTEM WILL EVOLVE. .AVIATION...VFR WITH OCNL MVFR CIGS THRU 15Z ASSOCIATED WITH ANY PASSING RAIN SHOWERS. SELY WINDS THIS MORNING SHUD SHIFT TO WNWLY AFTER 15Z..WITH A STG W-E SFC PRESSURE GRADIENT DEVELOPING ACROSS THE AREA. SFC WINDS MORE NORTHERLY TNGT...WITH CIGS EXPECTED TO LOWER FM 00Z TO 06Z...WITH A MIX OF RAIN AND SNOW SHOWERS. SHUD CHANGE COMPLETELY OVER TO SNOW AFTER 06Z. MVFR/WITH TEMPO IFR PSBL AFTER 06Z WITH CIGS LESS THAN 1K FT AND VSBY ARND 1 MI. WITH NNWLY SFC WINDS EXPECTED...MOST OF THE ACCUMULATING SNOWFALL WILL OCCUR SOUTH AND EAST OF D.I.A. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY THROUGH MIDNIGHT TONIGHT FOR THE MOUNTAINS AND MOUNTAIN VALLEYS. ZONES 30 THROUGH 34. COOPER/MEIER
Hazardous weather outlook, Apr 6, 11:04 AM MDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT TUE APR 06 2010 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT TUE APR 06 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE NORTH CENTRAL MOUNTAINS AND HIGH MOUNTAIN VALLEYS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW WILL CONTINUE IN THE HIGH COUNTRY AS A STORM SYSTEM STRENGTHENS OVER SOUTHERN WYOMING TODAY...AND THEN DROPS SOUTHEASTWARD ACROSS NORTHEAST COLORADO TONIGHT. THE SNOW WILL BE HEAVY AT TIMES WITH AT LEAST ANOTHER 5 TO 10 INCHES OF SNOWFALL IN THE MOUNTAINS ABOVE 9000 FEET. AT THE SAME TIME...A COLD FRONT WILL DROP SOUTHWARD ACROSS THE PLAINS THIS EVENING WITH SNOW DEVELOPING BEHIND THE FRONT. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED ACROSS THE PLAINS...WITH EVEN SOME SLUSH OR SNOW COVERED ROADS AS LOW TEMPERATURES DROP INTO THE MID 20S TONIGHT. AHEAD OF THIS...STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH WILL OCCUR IN WIND PRONE AREAS ALONG THE FRONT RANGE. ISOLATED THUNDERSTORMS OVER THE EASTERN PLAINS WILL ALSO PRODUCE CONSIDERABLE SMALL HAIL...ENOUGH TO COVER THE GROUND IN PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL DECREASE ACROSS THE AREA WEDNESDAY AS THE STORM SYSTEM EXITS THE REGION. ANY ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY AND CONTINUE INTO THE WEEKEND WITH DRY AND WARMER CONDITIONS. THE NEXT STORM SYSTEM COULD AFFECT THE OUTLOOK AREA MONDAY...WITH COOLER TEMPERATURES AND A CHANCE FOR SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW AND STRONG WIND GUSTS WILL BE GREATLY APPRECIATED. BARJENBRUCH/LESZCYNSKI
Nearby
Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.